Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Minimal quadratures for functions of low-order continuity


Authors: L. W. Johnson and R. D. Riess
Journal: Math. Comp. 25 (1971), 831-835
MSC: Primary 65D30
DOI: https://doi.org/10.1090/S0025-5718-1971-0298940-X
MathSciNet review: 0298940
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An analog of Wilf's quadrature is developed for functions of low-order continuity. This analog is used to demonstrate that the order of convergence of Wilf's quadrature is at least $ 1/n$.


References [Enhancements On Off] (What's this?)

  • [1] R. E. Barnhill, J. E. Dennis & G. M. Nielson, ``A new type of Chebyshev quadture,'' Math. Comp., v. 23, 1969, pp. 437-441. MR 39 #3698. MR 0242367 (39:3698)
  • [2] U. Eckhardt, ``Einige Eigenschaften Wilfscher Quadraturformeln,'' Numer. Math., v. 12, 1968, pp. 1-7. MR 41 #1217. MR 0256561 (41:1217)
  • [3] D. L. Elliott, ``A Chebyshev series method for the numerical solution of Fredholm integral equations,'' Comput J., v. 6, 1963/64, pp. 102-111. MR 27 #5386. MR 0155452 (27:5386)
  • [4] J. P. Imhof, ``On the method for numerical integration of Clenshaw and Curtis,'' Numer. Math., v. 5, 1963, pp. 138-141. MR 28 #715. MR 0157482 (28:715)
  • [5] P. Rabinowitz, ``Error bounds in Gaussian integration of functions of low-order continuity,'' Math Comp., v. 22, 1968, pp. 431-434. MR 37 #2447. MR 0226861 (37:2447)
  • [6] N. Richter, ``Properties of minimal integration rules,'' SIAM J. Numer. Anal., v. 7, 1970, pp. 67-79. MR 41 #4804. MR 0260176 (41:4804)
  • [7] H. S. Wilf, ``Exactness conditions in numerical quadrature,'' Numer. Math., v. 6, 1964, pp. 315-319. MR 31 #4178. MR 0179941 (31:4178)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30

Retrieve articles in all journals with MSC: 65D30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1971-0298940-X
Keywords: Wilf's quadrature, optimal quadrature, order of convergence, low-order continuity
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society